Skip to content
My WebMD Sign In, Sign Up
PARAGARD COPPER IUD has anyone had side effects?!?!
avatar
Mizzyanet posted:
I have had the Paragard for 2 yrs now and frm the 1st month I HATED IT!! I have NEVER EVER had menstrual cramps. well as soon as i got the Paragard I DID!! I got HEAVY PERIODS. .. Im a receptionist so i sit for almst 8hrs each day i wld have to change my pads almst every 330min because i cld feel it coming down.. UGH NASTY FEELING!! since the 1st month I got it a couple of weeks before my period i would get really really bad cravings, nausea, tiredness, headaches. The 1st few months I could swear i was pregnant because these symptoms were messing with my mind I gained weight, my stomach was bloaded all the time which it looked like i was pregnat. but thn it came a pattern so i knew when i felt like that my period was coming. but the bloading never went away. so I started taking Phetermine diet pills which i had lost like 50lbs before i had the Paragard but now i wasnt losing any weight i did 2months and nothing so i figured maybe my body got used to thm so i did HCG and nothing!! i went to the gym my weight stayed the same!! i did other diet pills NOTHING SEEM TO WORK!! then about a year ago I noticed a weird tingling feeling on my nipples nd i felt tht feeling before but i cldnt think of it so i looked down nd i see my tshirt wet so thts when it clicked to me its tht feeling whn ur breastfeeding and ur breast are full of milk.. I WAS LIKE WAT?!?! my youngest is 6yrs old why am i getting this feeling 6yrs later.. so i lookked up the symptoms and everything was pointing to my thyroid. so I made an appointment with my dr. i told her all my symptoms so she did bloodwork to test me for pregnancy, thyroid etc. well 2days later she calls me nd tells me everything came out perfect, im not pregnant, my thyroid levels are good, even tho im overweight im in good health so i ask thn why do i feel these symptoms, why am i having that milky discharge she tells me it could just be stress!! REALLY!! ok so 2yrs later i still feel preggo, nausea, sleepyness, no energy, cravings, bloaded, weight gain,milk discharge from my breast, but its NORMAL OR STRESS !! really . so i been looking around msg boards and i have come up the idea that it really has to do with this IUD so im going to get it removed and see if its the COPPER!! cuz i cant take another year of this im 31yrs old nd i look worse these past couple of yrs. I just cant lose any weight nd the cravings dnt help!! even tho I TRY TO IGNORE it it seriously takes over me. One day I was craving a sausage mcmuffin from McDonalds and I dnt like Sausage ok but i had this craving for it i swear i cldnt sleep cuz all i thght of the dam sandwich, so my husband went and got it nd it was fine after that.. another time i was craving bologne sandwich nd i dnt like bologne so i made one OMG it was the best sandwich ever AT THAT TIME cuz i wont eat one now...see my dilemma!! ugh... I used to crave chocolate whn i was getn my periods before th paragard now its FOOD!! anyone who knows or has the same problems please HELP!
Reply
 
avatar
3point14 responded:
Heavy periods are normal with Paragard, as it says on every piece of information about it (including the info on this website). Copper poisoning wouldn't cause weight gain nor cravings, and copper is non-hormonal so it shouldn't be causing any of your premenstrual symptoms.

Your doctor is correct, stress can cause women (especially those who have had children) to leak milk.

Maybe check out the diet boards on this website? I don't mean to be rude, but you can't blame a sausage McMuffin craving on a nonhormonal birth control you've had in place for two years. Your reliance on diet pills to control your weight, and your inability to control your cravings, would suggest to me that that's mostly mental and in that case, easy to fix with some work.
 
avatar
kbear704 replied to 3point14's response:
Actually 3Point, if you do a little searching, there are many other females with paragard who are experiencing and complaining about the same thing. I can speak from personal experience b/c I've had my paragard for about 4 months, and everything she is saying I've experienced. When you do any type of scientific experiment, you have different groups with different results, so b/c one who has the paragard does not experience these symptoms does not negate that another isn't either. I'm strongly considering having mine removed; i'm only holding off b/c it is good BC and those side effects, while annoying, I can bear for a bit longer until I figure out what the next choice will be. Best of luck to Mizzzyanet!


Helpful Tips

Kindly Help me to find out the right doctor
Dear Sir/Madam From past 5 years, iam getting pain in left testicle,pain and burning sensation at the tip of the penis and pain from ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website